Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 9, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 11, 2007, 2:31 PM PDT for 5 counties in Washington. It took effect at Mar 11, 2007, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2007, 2:31 PM PDT (21:31 UTC)
- In effect from
- Mar 11, 2007, 3:00 PM PDT
- Expired
- Mar 11, 2007, 8:58 PM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 91 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 112131 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 231 PM PDT SUN MAR 11 2007 ...VERY WINDY CONDITIONS EXPECTED AHEAD OF COLD FRONT TONIGHT... .STRONG SOUTHWEST WINDS AT THE SURFACE AND ALOFT ARE EXPECTED AHEAD OF A COLD FRONT TONIGHT. SOME OF THE WINDS ALOFT WILL MIX DOWN TO THE SURFACE TONIGHT CAUSING SURFACE WIND GUSTS TO 45 MPH. WAZ027-028-502-120545- /O.NEW.KPDT.WI.Y.0009.070311T2200Z-070312T1200Z/ YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...SUNNYSIDE...YAKIMA...CONNELL... PROSSER...TRI-CITIES...GOLDENDALE...APPLETON...TROUT LAKE... BICKLETON 231 PM PDT SUN MAR 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. ACROSS THE LOWER COLUMBIA BASIN...THE STRONGEST WINDS WILL OCCUR NORTH AND WEST OF THE TRI-CITIES NEAR THE HANFORD AREA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
1 follow-up statement
000 WWUS76 KPDT 120358 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 858 PM PDT SUN MAR 11 2007 WAZ027-028-502-120500- /O.CAN.KPDT.WI.Y.0009.000000T0000Z-070312T1200Z/ YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...SUNNYSIDE...YAKIMA...CONNELL... PROSSER...TRI-CITIES...GOLDENDALE...APPLETON...TROUT LAKE... BICKLETON 858 PM PDT SUN MAR 11 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS WILL INCREASE TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST WASHINGTON AS A COLD FRONT MOVES TOWARDS THE COAST. YET...WINDS WILL REMAIN BELOW ADVISORY CRITERIA. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 11, 2:05 PM PDT, 26 minutes earlier.
Area forecast discussion, Mar 11, 2:05 PM PDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 205 PM PDT SUN MAR 11 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...MAIN SHORT TERM CONCERN IS THE POSSIBILITY OF STRONG WINDS ACROSS SOUTHEAST WASHINGTON THIS EVENING AND OVERNIGHT. BOTH THE NAM AND GFS ROTATE A STRONG LOW LEVEL JET ACROSS THE AREA TONIGHT MAINLY AHEAD OF A SURFACE COLD FRONT THAT WILL CROSS THE AREA BEGINNING EARLY MONDAY. 850 MB WINDS REACH 60-65 KT AROUND 09Z OVER PORTIONS OF YAKIMA COUNTY IN THE NAM MODEL. THIS WOULD SUGGEST A POTENTIAL HIGH WIND EVENT. HOWEVER...THE SURFACE PRESSURE GRADIENT IS NOT PARTICULARLY STRONG AND THE NUMERICAL GUIDANCE DOES NOT EVEN SUPPORT ADVISORY LEVEL WINDS. AN EXAMINATION OF BUFKIT SOUNDINGS AND MIXED LAYER WINDS SUGGEST THAT STRONG WINDS ARE POSSIBLE IN A CORRIDOR FROM KLICKITAT COUNTY THROUGH YAKIMA COUNTY INTO NORTHWEST BENTON COUNTY AROUND THE HANFORD AREA. FOR NOW WILL ISSUE A WIND ADVISORY THAT WILL GO INTO EFFECT AT ZONE RELEASE TIME AND CONTINUE THROUGH 5 AM MONDAY. AT THIS POINT COULD SEE IT PLAYING OUT EITHER WAY...WITH ISOLATED HIGH WIND CRITERIA BEING MET OR STAYING AT BORDERLINE ADVISORY LEVELS. SO THINK AN ADVISORY IS THE BEST COURSE OF ACTION. OTHERWISE...THE OVERALL MOVEMENT OF THE FRONT IS A LITTLE SLOWER THAN IN PREVIOUS FORECASTS. THE NAM APPEARS TO BE TOO DRY AND HAVE TRENDED TOWARD THE GFS MODEL DEPICTING A BAND OF PRECIPITATION ALONG THE FRONT MOVING SOUTHEAST DURING THE DAY ON MONDAY. BY MONDAY EVENING MOST OF THE FORECAST AREA WILL BE DRY AND THIS SHOULD CONTINUE FOR THE MOST PART THROUGH THE REST OF THE SHORT TERM EXCEPT NEAR THE CASCADES AND NORTHEAST MOUNTAINS WHERE THERE WILL BE LOW CHANCES FOR MAINLY RAIN. TEMPERATURES WILL COOL OFF EACH DAY FROM NEAR RECORD HIGHS THIS AFTERNOON TO MORE SEASONABLE READINGS BY TUESDAY AFTERNOON. 78 .LONG TERM...WEDNESDAY THROUGH SUNDAY...A RIDGE WILL BUILD OFF SHORE WEDNESDAY AND MOVE OVER THE PACIFIC NORTHWEST THURSDAY THROUGH SATURDAY. THIS WILL KEEP EASTERN WASHINGTON AND OREGON DRY WITH ABOVE AVERAGE TEMPERATURES AND LIGHT WINDS. INCREASED MAX TEMPERATURES A LITTLE EACH DAY DUE TO SUBSIDENCE FROM THE RIDGE. SUNDAY THE GFS AND ECMWF MODELS DIVERGE WITH THE ECMWF BRINGING IN A TROUGH/MODERATE COLD FRONT AND THE GFS SHOWING A WAVE/WEAK FRONT MOVING THROUGH THE RIDGE. COOLED TEMPERATURES A LITTLE SUNDAY BUT LEFT FORECAST DRY DUE TO MODEL DIFFERENCES. COONFIELD && .AVIATION...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. THERE WILL BE BKN-OVC CLOUDS 150-200 KFT OVER THE AREA TODAY. WINDS WILL PICK UP 11-14Z TOMORROW MORNING WITH FRONTAL PASSAGE. A FEW SHOWERS ARE POSSIBLE WITH THE FRONT...PARTICULARLY IN MOUNTAINS AND NEAR KPDT AND KALW...BUT PROBABILITY TOO LOW TO INCLUDE IN TAFS AT OTHER LOCATIONS. 76 && .PRELIMINARY POINT TEMPS/POPS... PDT 50 66 43 58 / 10 30 10 10 ALW 54 65 45 57 / 10 30 10 10 PSC 53 67 40 61 / 20 20 10 10 YKM 45 65 36 57 / 30 10 10 10 HRI 50 65 38 61 / 10 20 10 10 ELN 43 58 32 53 / 30 10 10 10 RDM 43 65 33 61 / 20 30 10 10 LGD 44 61 38 55 / 10 30 10 10 GCD 41 64 37 56 / 10 30 10 10 DLS 52 64 39 60 / 50 30 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WA...WIND ADVISORY UNTIL 5 AM PDT MONDAY FOR WAZ027-028-502. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 78/76/76
Hazardous weather outlook, Mar 11, 4:30 AM PDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 430 AM PDT SUN MAR 11 2007 ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-121115- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- 430 AM PDT SUN MAR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS ALONG THE BLUE MOUNTAINS THIS MORNING WILL DECREASE AS THE DAY PROGRESSES...WHILE THE EAST SLOPES OF THE CASCADES WILL SEE A CONTINUATION OF SHOWERS THROUGH THE DAY. WINDS WILL BECOME BREEZY THIS AFTERNOON IN THE COLUMBIA BASIN...FOOTHILLS OF THE BLUE MOUNTAINS...GRANDE RONDE VALLEY AND THE YAKIMA AND KITTITAS VALLEYS AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL BECOME WINDY IN PORTIONS OF THESE LOCATIONS AS THE COLD FRONT PASSES THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WINDS WILL REMAIN BREEZY TO WINDY ON MONDAY IN ASSOCIATION WITH A COLD FRONT...AND WILL DECREASE OVER THE DAY. A HIGH PRESSURE RIDGE WILL THEN BUILD OVER THE PACIFIC NORTHWEST...BRINGING WARM AND DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
Nearby
Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.